MAUDE Adverse Event Report: MEDCOMP 2.6F X 50CM DUAL LUMEN PICC; VASCU-PICC

MEDCOMP 2.6F X 50CM DUAL LUMEN PICC; VASCU-PICC
Model Number MR17012601
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 07/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated.Currently waiting for the return of the device for evaluation.
 
Event or Problem Description
"on friday night, (b)(6) 2018, the cicu requested a double lumen picc line placement for a patient.The line was placed and the patient was sent back to their room with a moderate but acceptable amount of post procedure bleeding.On monday, (b)(6) 2018, the cicu contacted ir reporting that the bleeding had worsened after using tpa in the line and that an excessive amount of blood had been lost.It was also reported that whenever maintenance fluids were given, leaking around the access site would occurred.From the description of the problem ir concluded that the line might be defective.The patient was brought back down to ir where the line was replaced.Upon evaluating the line which had been removed, a hole within 1 cm of the hub was noticeable.The line was saved, labeled, and packaged to send to clinical engineering.".
 
Additional Manufacturer Narrative
The 2.6f picc was returned for investigation and forwarded to the contract manufacturer for evaluation.The contract manufacturer conducted a record review of the reported lots.All lots were manufactured to specifications with no anomalies or non-conformances.A review of the returned device revealed the burst lumen was visible to the naked eye.The lumen was further reviewed and found to have no blockages and all dimensions were within specifications.The root cause of the burst lumen cannot be determined.

Brand Name
2.6F X 50CM DUAL LUMEN PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key8004528
Report Number2518902-2018-00055
Device Sequence Number1301408
Product Code LJS
UDI-Device Identifier00884908085693
UDI-Public884908085693
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/12/2020
Device Model NumberMR17012601
Device Catalogue NumberMR17012601
Device Lot NumberMLAP660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;